;
Published on:June 2022
Journal of Young Pharmacists, 2022; 14(2):253-255
Case Report | doi:10.5530/jyp.2022.14.48
Authors:

Meghna Gosi1, Sujit Kumar Sah1,*, Arya Merin1, Siddartha Ningappa Dhurappanavar1, Ashwini Padubidri Kombettu2

1Department of Pharmacy Practice, JSS College of Pharmacy, JSS Academy of Higher Education and Research, SS Nagar, Mysuru, Karnataka, INDIA.

2Department of Dermatology, JSS Hospital, JSS Academy of Higher Education and Research, SS Nagar, Mysuru, Karnataka, INDIA.

Abstract:

Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is an idiosyncratic and rare drug reaction that can be severe and life‑threatening if untreated. We present a 34 year old male patient, who developed DRESS syndrome after receiving phenytoin for 8 weeks and presented with rapidly progressive erythematous rash on trunk, face and upper extremities, fever and facial swelling. Abnormal laboratory findings, RegiSCAR score, and Naranjo’s probability scale revealed the association between phenytoin and DRESS syndrome. Phenytoin was withdrawn and adequately managed with systemic corticosteroids, antihistamine, and other symptomatic treatments. DRESS syndrome can be cured completely by early detection and removal of culprit drug along with other adequate symptomatic treatments.

Key words: DRESS syndrome, Naranjo probability, Hypersensitivity reaction, Scale, Phenytoin, RegiSCAR score.